Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2008, 7:24 PM CDT for Knox County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2008, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 10, 2008, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 75 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 717 m²/s²
- 0-3 km storm-relative helicity
- 704 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 110025
SVRILX
ILC095-110100-
/O.NEW.KILX.SV.W.0033.080411T0024Z-080411T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
724 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 800 PM CDT.
* AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF DEVELOPING SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF GALESBURG TO 14 MILES
SOUTHWEST OF ABINGDON...OR ALONG A LINE EXTENDING FROM 5 MILES
EAST OF MONMOUTH TO 15 MILES NORTH OF MACOMB...AND WAS MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ABINGDON...
GALESBURG...
RIO...
KNOXVILLE...
GILSON...
WATAGA...
ONEIDA...
ALTONA...
ANOTHER LOCATION IN THIS WARNING IS...VICTORIA.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 58.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4115 9000 4114 8999 4071 9028 4071 9045
4116 9044
TIME...MOT...LOC 0024Z 220DEG 46KT 4095 9051 4070 9057
$$
GEELHART/BARNES2 follow-up statements
000
WWUS53 KILX 110045
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
745 PM CDT THU APR 10 2008
ILC095-110100-
/O.CON.KILX.SV.W.0033.000000T0000Z-080411T0100Z/
KNOX-
745 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR KNOX COUNTY...
AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A POTENTIAL SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
ABINGDON...OR ABOUT 6 MILES SOUTHWEST OF GALESBURG...MOVING NORTHEAST
AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
GALESBURG...
KNOXVILLE...
GILSON...
HENDERSON...
WATAGA...
ONEIDA...
RIO...
ALTONA...
VICTORIA...
OTHER LOCATIONS AFFECTED INCLUDE...ST. AUGUSTINE AND DELONG.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 58.
ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA.
LAT...LON 4115 9000 4114 8999 4071 9028 4071 9045
4116 9044
TIME...MOT...LOC 0045Z 221DEG 33KT 4092 9040
$$
GEELHART/BARNES000
WWUS53 KILX 110056
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
756 PM CDT THU APR 10 2008
ILC095-110106-
/O.EXP.KILX.SV.W.0033.000000T0000Z-080411T0100Z/
KNOX-
756 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY EXPIRES AT 800 PM
CDT...
AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM.
LAT...LON 4115 9000 4114 8999 4071 9028 4071 9045
4116 9044
TIME...MOT...LOC 0056Z 221DEG 33KT 4099 9031
$$
GEELHART/BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:55 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 10, 6:55 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 655 PM CDT THU APR 10 2008 .DISCUSSION... ISSUED 311 PM CDT THU APR 10 2008 MODELS REMAIN VERY SIMILAR WITH OVERALL PATTERN AND MASS FIELDS OUT TO 84HRS. MAIN CONCERNS THIS PACKAGE WILL BE CONVECTION TONIGHT...POTENTIAL FOR HEAVY RAINFALL...AND GUSTY WINDS THIS EVENING. CONCERNS IN THE LONG TERM INCLUDE CHANCES OF PCPN AND WARMING TREND ASSOCIATED WITH MID LEVEL PATTERN CHANGE AFTER THIS WEEKEND. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SFC WARM FRONT SITTING JUST TO THE SOUTH OF I-72 BUT IS CONTINUING TO MOVE NORTH THIS AFTERNOON. EARLIER CLOUD COVER AND PCPN HAS STABILIZED ATMOSPHERE OVER THE AREA. BEST INSTABILITY HAS NOW BEEN PUSHED WELL SOUTH OF THE AREA. STORMS HAVE CONTINUED TO DEVELOP ALONG THE MISS RIVER VLY IN SERN MO/ERN ARK. THESE STORMS WILL MOVE NORTHEAST AND CLIP PORTIONS OF SOUTHEASTERN IL THIS EVENING. ADDITIONAL STORM HAVE NOW DEVELOPED UNDER THE COLD POOL IN THE MCI AREA WHERE THE BEST LAPSE RATES ARE LOCATED AT. THESE STORMS ARE MOVING NNE AND RACE INTO IOWA THIS AFTERNOON AND INTO THIS EVENING. THE SFC LOW IN ERN KS WILL MOVE NORTHEAST INTO IOWA AND ADDITIONAL STORMS SHOULD DEVELOP ACRS PORTIONS OF MO THIS EVENING AND ADVECT INTO WEST CENTRAL ILLINOIS. WIND SHEAR DYNAMICS ARE QUITE HIGH THIS EVENING AND TOWARD MIDNIGHT...BUT INSTABILITY WILL BE LIMITED AND/OR TOO LATE. PW VALUES REMAIN AROUND 1 TO 1.5 ACRS THE AREA SO WITH ANY THUNDERSTORMS THAT MOVE INTO THE AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE. THEREFORE WILL KEEP FLASH FLOOD WATCH GOING FOR NOW. LATER SHIFTS MAY DECIDE TO CANCEL EARLY IF WIDE SPREAD THUNDERSTORMS DO NOT DEVELOP AS EXPECTED. PCPN WILL DIMINISH TO CHC CATEGORY AFTER MIDNIGHT. OVERALL...STILL COULD BE SOME SEVERE WEATHER THIS EVENING AND TONIGHT BUT LIKELYHOOD HAS DIMINISHED SOME. PRIMARY THREATS WOULD BE HAIL AND WINDS. A SECONDARY SURGE OF COLDER AIR AND DYNAMICS WILL DROP INTO THE AREA TOMORROW NIGHT AND THIS WILL KEEP SHOWERY TYPE ACTIVITY OVER THE AREA THROUGH SAT NIGHT. COLDER AIR ADVECTING INTO THE AREA WILL ALSO BRING A RETURN TO SNOW SHOWERS. TOMORROW NIGHT THROUGH SAT NIGHT ARE THE BEST CHANCES TO SEE THEM. NORTHERN AREAS TOMORROW NIGHT AND THEN IN SOUTHEASTERN PARTS BY SAT NIGHT. NO ACCUMULATION IS EXPECTED WITH WARMING DURING THE DAY AND WARM GROUND TEMPS. TEMPS WILL CONT TO FALL DURING THE PERIOD AND COULD SEE TEMPS BELOW FREEZING SAT NIGHT/SUNDAY MORNING. LATER SHIFTS WILL HAVE TO SEE IF AN ADVISORY OR WARNING WILL BE NECESSARY FOR THAT TIME. LONG TERM...MONDAY THROUGH THURSDAY. MID LEVEL TROUGH IN EASTERN THIRD OF US WILL START THE PERIOD. HOWEVER...AS TROUGH AND BUILDING RIDGE TO THE WEST SHIFT EAST...SOUTHWESTERLY FLOW WILL RETURN TO THE AREA AND BRING A WARMING TREND TO THE AREA. DO NOT SEE ANY SIGNIFICANT SHORT WAVES MOVING THROUGH THE FLOW SO NO REAL CHANCES OF PCPN IN THE AREA THROUGH THE PERIOD. GUIDANCE TEMPS APPEAR TO BE IN LINE AND HAVE WARMED TEMPS BACK TO NORMAL BY TUESDAY AND CONTINUE WARMING TEMPS INTO THUR. && .AVIATION... ISSUED 653 PM CDT THU APR 10 2008 MOST OF THE TAF SITES IN CENTRAL AND EASTERN IL ARE EXPECTED TO BE BETWEEN THE STRONG CONVECTION THAT RAPIDLY DEVELOPED AND MOVED INTO WESTERN IL...AND THE LARGE AREA OF RAIN ALONG THE I-57 CORRIDOR. SOME OF THE STRONG STORMS IN WEST CENTRAL IL COULD GET CLOSE TO PIA...SO KEPT IN A TEMPO GROUP FOR T-STORMS WITH 45KT WIND GUSTS...HEAVY RAIN AND HAIL FROM 01-04Z. THE RAIN SHOULD MOVE OUT OF THE PIA AREA BY 05Z...AND THEN GIVE WAY TO VFR CONDITIONS SHORTLY THEREAFTER. UP THE I-55 CORRIDOR THE AIR IS DRIER IN THE MID LEVELS ACCORDING TO THE 00Z ILX SOUNDING. THUS...FOR SPI AND BMI SCATTERED SHOWERS WILL HANG AROUND FOR ANOTHER 3 HOURS OR SO...FOLLOWED BY VFR CIGS. BOTH DEC AND CMI ARE ON THE WESTERN EDGE OF A LARGE AREA OF SHOWERS AND ISOLATED T-STORMS IN EASTERN IL/WESTERN IN. THE RAIN WILL END IN DEC AROUND 03Z...AND IN CMI AROUND 04-05Z. AS WITH AREAS TO THE WEST...THE RAIN WILL BE FOLLOWED SHORTLY THEREAFTER BY VFR CIGS. LOWER CLOUDS ARE EXPECTED TO RETURN TO THE AREA DURING THE DAY FRIDAY AS THE STORM SYSTEM MOVES TOWARD NE IOWA AND SRN WISCONSIN. MVFR CIGS WILL MOVE INTO THE AREA DURING THE AFTERNOON AND PERSIST INTO THE EVENING. MILLER && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 10, 2:33 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 233 PM CDT THU APR 10 2008 ILZ027>031-036-037-040-041-047-049-050-111200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 233 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR INTERESTS ALONG THE ILLINOIS RIVER...FROM HAVANA TO BEARDSTOWN AND AREAS SOUTH...MINOR RIVER FLOODING IS EXPECTED TO CONTINUE. ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE THIS EVENING WITH UP TO A HALF INCH OF RAIN THAT COULD CAUSE FLOODING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...WITH ISOLATED TORNADOES POSSIBLE. THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL GRADUALLY SHIFT OUT OF THE AREA AFTER MIDNIGHT TONIGHT. WINDY CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT SOUTHEAST WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 45 MPH TO TURN SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WITH THE HALF TO 1 INCH OF RAIN THAT FELL TODAY AND THE EXPECTED HALF INCH OF RAIN ALONG THE ILLINOIS RIVER THROUGH MIDNIGHT... SIGNIFICANT RISES CAN BE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 5 TO 11 PM. ILZ038-042>046-048-051>057-061-111200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 233 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR INTERESTS ALONG THE ILLINOIS RIVER...FROM HAVANA TO BEARDSTOWN AND AREAS SOUTH...MINOR RIVER FLOODING IS EXPECTED TO CONTINUE. ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAINFALL AROUND A HALF INCH WILL BE POSSIBLE THIS EVENING WHICH COULD CAUSE FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...WITH ISOLATED TORNADOES POSSIBLE. THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL GRADUALLY SHIFT OUT OF THE AREA AFTER MIDNIGHT TONIGHT. WINDY CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT SOUTHEAST WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 45 MPH TO TURN SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 6 PM TO MIDNIGHT. ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 233 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. AN ADDITIONAL HALF TO 1 INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS IS EXPECTED THROUGH TONIGHT. THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL DIMINISH OVERNIGHT. WINDY CONDITIONS WILL PREVAIL INTO THIS EVENING. EXPECT SOUTHEAST WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 45 MPH TO TURN SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCAL INTERESTS SHOULD MONITOR AREA RIVERS AND STREAMS AS THE EXPECTED HEAVY RAINFALL WILL PRODUCE SIGNIFICANT RISES INTO AT LEAST THE START OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM 5 PM UNTIL MIDNIGHT. HUETTL
In the hours before
Local storm report, Apr 10, 2:12 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM NON-TSTM WND GST 4 NNW SPRINGFIELD 39.83N 89.67W
04/10/2008 M51.00 MPH SANGAMON IL ASOS
AT CAPITAL AIRPORT
1159 AM NON-TSTM WND GST 1 ESE CHATHAM 39.67N 89.69W
04/10/2008 M50.00 MPH SANGAMON IL MESONET
0152 PM NON-TSTM WND GST SAVOY 40.06N 88.25W
04/10/2008 M54.00 MPH CHAMPAIGN IL ASOS
AT WILLARD AIRPORT
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:31 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 29 min |
| Apr 11, 8:57 AM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 10 hr |
| Apr 11, 10:17 AM CDT | River Flood Warning | ILX | Lawrence | 5 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.